Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 134, NWS Lincoln, IL

June 13, 2000Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2000, 11:37 PM CDT for Fulton County, Knox County, Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 2000, 11:37 PM CDT (04:37 UTC)
Expired
Jun 14, 2000, 12:30 AM CDT
In force
53 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Fulton County, IL, Knox County, IL

What was reported inside it

TimeReportWhereRemark
Jun 14, 12:00 AM CDTThunderstorm WindGalesburg, ILLarge tree limbs were blown down in town. One tree limb knocked down a power line.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 9:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 140440
SVRSPI
ILC057-095-140530-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1137 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS
  FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1230 AM CDT

* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES WEST OF 
  GALESBURG TO 10 MILES WEST OF AVON...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASTORIA
  VERMONT
  IPAVA
  LEWISTOWN
  KNOXVILLE
  CUBA
  GALESBURG
  ABINGDON

DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

EH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:38 PM CDT, 8 hours 59 minutes earlier.

Area forecast discussion, Jun 13, 2:38 PM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CDT TUE JUN 13 2000

THIS MORNING/S CONVECTION ACRS NRN IL THREW OUT AN OUTFLOW
BOUNDARY...LOCATED ATTM FM NR CID TO GBG TO BMI EWRD INTO WRN IN.
THIS BOUNDARY CLEARLY EVIDENT ON VIS SAT LOOP/KILX 88D AND HAS BEEN
THE FOCUS FOR TSRA DEVELOPMENT SO FAR THIS AFT ACRS NRN PORTIONS OF
ILX CWA. W/V LOOP REVEALS MAIN LONGWAVE TROF FM ERN MT TO CRL NE
WITH ONE MAIN S/WV ROTATING AROUND THE ERN PERIFERY. THIS
WAVE...ACRS IA/NRN MO...IS HELPING TO ENHANCE TSRA DEVELOPMENT ACRS
THIS REGION THIS AFT. THE OUTFLOW BOUNDARY...UNSTABLE AIRMASS IN
PLACE SOUTH OF MAIN SYNOPTIC FNT AND THE S/WV WILL HELP TO PRODUCE
STRONG TSRA ACRS CRL IL THIS AFT AND THIS EVE.

FCST CHALLENGE THIS CYCLE CONT TO BE EXTENT AND TIMING OF PCPN
CHANCES.

MODELS ALL DID A FINE JOB OF INITIALIZING THE S/WVS AT 12Z. ALL SHOW
STATIONARY FNT LIFTING NORTH...BUT DIFFERENCES IN HOW FAR NORTH
APPARENT. NGM LOOKS WAY TOO AGGRESIVE...WITH FNT INTO CRL WI BY 06Z.
ETA MUCH FARTHER SOUTH AND LOOKS MORE REASONABLE GIVEN AMOUNT OF
CONVECTION ONGOING WITH THE FNT. ETA ALSO SLOWEST WITH APPROACHING
CF TMRW. GIVEN AMOUNT OF DEEPENING EXPECTED WITH THE TROF...WITH JET
MAX STILL DIGGING DOWN THE BACKSIDE...WL STAY WITH SLOWER TIMING.
LIKELY TSRA POPS LOOK GOOD FOR WED AND ERLY WED NIGHT. WL LEAVE
MENTION OF ERLY THU POPS ONLY IN THE ERN CWA.

MRF CONT TO SHOW PROGRESSIVE PATTERN FOR LATE THIS WEEK...WITH SFC
RIDGE AXIS BUILDING INTO AND PASSING EAST OF IL DURING THU. THIS MAY
BE A BIT FAST...BUT LAST FEW MRF RUNS HAVE BEEN SIMILAR. YET ANOTHER
UPR TROF TO ROTATE THRU CENTER OF COUNTRY WITH SFC CF WARRANTING
INCLUSION OF POPS FRI AND SAT. MRF SHOWING WAVE MOVING ALONG
DEPARTING FNT MOVING FM SRN U.S. TOWARD OHIO VALLEY...WITH
OVERRUNNING SIT INDICATED FOR SUN.

PRELIMINARY CCF FOLLOWS...

SPI TB 069/084 063/079 064 81746
PIA TMB 068/082 061/078 065 81856
DEC TB 069/085 064/079 064 81746
CMI TE 068/085 064/078 063 81646
MTO TE 070/086 065/080 065 81446
LWV TE 071/087 066/082 066 81446

.ILX...NONE.

PLAHMER

In the hours before

Special weather statement, Jun 13, 5:54 PM CDT, 5 hours 43 minutes before
ILZ027>031-036>038-040>057-061-140000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT TUE JUN 13 2000

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF
CENTRAL ILLINOIS...

THE SEVERE THUNDERSTORM WATCH #442 HAS BEEN CANCELED FOR AREAS TO
THE SOUTH OF A KNOX...PEORIA...TAZEWELL AND MCLEAN COUNTY LINE.

THE FOLLOWING COUNTIES REMAIN IN THE WATCH UNTIL 8 PM...KNOX...
STARK...MARSHALL...PEORIA...TAZEWELL...WOODFORD AND MCLEAN.

BYRD
Local storm report, Jun 13, 6:03 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
603 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1055 AM    3 NW WASHBURN             IL   WIND DAMAGE
06/13/00   WOODFORD                       ONE 2-3 FOOT DIAMETER TREE
                                          DOWN ACROSS ROUTE 89. FROM
                                          NWS EMPLOYE"E AND FROM
                                          COUNTY SHERIFF.

GOETSCH
Local storm report, Jun 13, 6:03 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LINCOLN, IL
603 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1055 AM    2 E WILBERN               IL   WIND DAMAGE
06/13/00   MARSHALL                       ONE 2-3 FOOT DIAMETER TREE
                                          DOWN ACROSS ROUTE 89.
                                         Y LOCATION WAS 3 NORTH OF
                                          WASHBURN...FROM NWS
                                          EMPLOYEE AND FROM COUNTY
                                          SHERIFF.

GOETSCH
Special weather statement, Jun 13, 6:37 PM CDT, 5 hours before
ILZ027>031-037-038-140000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT TUE JUN 13 2000

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF
CENTRAL ILLINOIS...

THE SEVERE THUNDERSTORM WATCH #442 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES...KNOX...STARK...MARSHALL...PEORIA...WOODFORD
...TAZEWELL AND MCLEAN.

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:58 PM CDTSevere Thunderstorm WarningILXSchuyler47 min
Jun 14, 12:17 PM CDTSevere Thunderstorm WarningILXChristian58 min
Jun 14, 12:33 PM CDTSevere Thunderstorm WarningILXMacon, Sangamon57 min
Jun 14, 12:42 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean63 min
Jun 14, 12:44 PM CDTSevere Thunderstorm WarningILXWoodford46 min
Jun 14, 1:06 PM CDTSevere Thunderstorm WarningILXShelby54 min
Jun 14, 1:15 PM CDTSevere Thunderstorm WarningILXPiatt60 min
Jun 14, 1:25 PM CDTSevere Thunderstorm WarningILXMoultrie65 min
Jun 14, 1:34 PM CDTSevere Thunderstorm WarningILXEffingham56 min
Jun 14, 1:43 PM CDTSevere Thunderstorm WarningILXChampaign62 min
Jun 14, 1:50 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Douglas70 min
Jun 14, 2:03 PM CDTSevere Thunderstorm WarningILXClay57 min
Jun 14, 2:13 PM CDTSevere Thunderstorm WarningILXJasper, Richland62 min
Jun 14, 2:20 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion70 min
Jun 14, 2:58 PM CDTSevere Thunderstorm WarningILXClark62 min
Jun 14, 3:04 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.